I am having fast heart rate, jittery, inability to eat, stuffy nose. What is wrong with me?
Last Saturday for seemingly no reason I suddenly started having super bad anxiety for no good reason. Then I got increasingly bad diarrhea, decreased appetite, jitteriness yet weakness, and my heart rate won't seem to go down. I'm barely eating but i'm drinking a ton of fluids. I just started antibiotics yesterday but they seem to be making me worse more than anything. What should I do?
I am sorry to hear about your symptoms. I strongly encourage you to arrange an appointment with a primary care physician. You will need to undergo a thorough, in-person evaluation in order to determine the cause of your symptoms. In general, your heart rate increases during times when your organs required additional oxygen and nutrients. This can occur during exercise, fever, pain, anxiety, dehydration, or illness. Given that you have not been eating as much and have had diarrhea, it is possible you are dehydrated, and your heart rate has increased to compensate for this. Your heart rate can also increase abnormally during an arrhythmia. Some examples of arrhythmias include atrial fibrillation, atrial flutter, atrial tachycardia, and AV nodal reentrant tachycardia. During arrhythmias, patients can experience anxiety, palpitations, lightheadedness, and loss of consciousness. An illness can often trigger arrhythmia. Although some arrhythmias resolve on their own, others require medications or interventional procedures to control them. Given the severity of your symptoms, I recommend you arrange to see a primary care physician. A typical evaluation will include a thorough history, physical exam, and EKG. Depending on these results, you may require IV fluids. You may also require a 24-hour EKG or ultrasound of your heart.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.